Requip

A new neurologist wants me to take re quip with the sinemet and then reduce the sinemet. I am taking 25/100 4x of sinemet at present. Has anyone done this with success? The sinemet gives me swallowing problems and dyskinesia. Also anyone take LDN with requip? I am also having major problems with off times when I can't walk and at night when I have to get up for the bathroom. Please help!

11 Replies

oldestnewest
  • Hi Michaela,

    I can't comment on the Requip/Sinemet combination as I have not tried that particular one. I am 66, dxd 10yrs & currently taking the recommended daily dose of Sinemet (6 x 25/100) & 8mg Requip. Until the last year or so I had not experienced much freezing but it became a major issue during that time as I had a number of near-miss serious accidents. My PD nurse suggested I try Apokyn by injection (ApoGo) to cut down my Requip which at that time was 12mg daily & to treat the freezing. It has worked really well for me in the physical sense but also it has boosted my confidence (like a prop) so that I move better & am less likely to fall anyway. As with all PD treatments however it is unique to each person. One side-effect for me is dyskinesia which I hadn't experienced previously & which isn't bad enough (yet) to tire me out or to bother me socially. Apparently this is more noticeable to others (especially those who don't know me). I have phases of swallowing/choking but again not yet significant. If you would like to Skype chat or mail me privately I will send you some info via messages on this site.

  • Dear Honeycombed, how wonderful to read a reply which does promise that Parkinson's can be reversed by simple conscious though and exercise. Keep on being a voice of reason on here.

  • I am also in an awkward position but for different reasons so i had a word with three people in our group, here are their recommendations:-

    5. Recommendations:-

    a.Azilect was the first PD med I took. I started it 4 years ago (almost a year post diagnosis) and it made some difference - lift in mood, not much else (or so I thought). Having tried Requip XL but since changed to Madopar (I experienced shopping compulsions at just 4mg/day on Requip!). A month ago, on my neuro's suggestion (as I had begun experiencing facial 'grimacing'), I came off Azilect and didn't expect much difference other than the grimacing stopping. It did, but I have also experienced a slowing down, increased stiffness, decrease in time Madopar lasts, etc. So I am starting Azilect again! In other words, I would recommend it. As Bob mentioned, I am also taking Citalopram (an SSRI); it was deemed safe by my neuro (Dr Foster at St George's).

    <50 year-old female diagnosed 2008>

    b.

    I added 1MG Azilect to my cocktail of Sinemet and Amantadine (first of the day) about 6 years ago on the recommendation of Roger Barker of Cambridge and it literally changed my life. I suddenly knew what being “on” meant! Thus it remains to this day. I am great in the morning, pretty good in the afternoon but can be terrible in the evening unless I have a sleep late afternoon

    Because I also take Paroxetine (an SSRI) I had to consider the risk of Serotonin Syndrome but advice from a number of Neurologists suggested the risks were low and so far so good LOL

    <70 year old male diagnosed 9 years ago…>

    c.Re your request for other people's experience of rasaligine - I have been taking 1mg of Rasaligine together with 1.2 mg pramipexole (prolonged release) (prescribed by my neurologist Dr Paul Jarman) for about 3 years now. I take these meds just once a day after breakfast together with 2400 mg Mezavant XL for my Crohn's disease and 1200mg co-enzyme Q10 which I still elect to take for my Parkinson's even though trials into whether Co-enzyme Q10 helped to slow the progression of Parkinson's proved inconclusive. All I can say is that I haven't had any adverse reaction or side effects to any of these meds (other than a tendency to shopping (more like window shopping) compulsion ( my tremor has been virtually eliminated and my stiffness is under control). I do suffer from REM sleep disorder quite badly but I put this down to the Parkinson's and not any side effect of any of the drugs. Certainly my neurologist says that my Parkinson's hasn't progressed at all for the last two years so this cocktail of drugs seem just right for me. Hope this helps.

    <55 year old female diagnosed 4 years ago…>

    ...I hope this helps....

  • Have experience with requip and sinemet, although in a different sequence. Started on Selegiline, then added requip and now in addition sinement. currently take all three. For tremors I have jaw tremor, left foot tremor (no problem when moving) and slight right hand thumb tremor, again no functional issue. Mobility major concern....focusing on posture. Not sure how my experience relates to your situation?

    BollDavid

  • My neuro took me off requip about a year ago with no adverse effects. I am taking sinemet 25 x100 plus comtan plus sinemet cr and azilect. The azilect has been wonderful for my P D. I also have been taking LDN for about 1 1/2 years with no noticeable effect one way or another. No freezing ,mild dyskinesia, and foot tremor, and balance are my main problems. Diagnosed 12 years ago. Good luck--we are all in this together.

  • My neuro took me off requip about a year ago with no adverse effects. I am taking sinemet 25 x100 plus comtan plus sinemet cr and azilect. The azilect has been wonderful for my P D. I also have been taking LDN for about 1 1/2 years with no noticeable effect one way or another. No freezing ,mild dyskinesia, and foot tremor, and balance are my main problems. Diagnosed 12 years ago. Good luck--we are all in this together.

  • Why did you go off requip?

  • I sense you have an uneasiness with your "new" neurologist's recommendations. Is he a movement disorder specialist or does he specialize in other disorders like stroke. If he is not a MDS then he will probably be happy to refer you to one. If you do not trust your neurologist's opinion then ask around at your local PD support group and find one you do trust. Hopefully a young up to date latest technology wiz kid that will outlast you. Because he is the number one guy in the world you need . He is the one qualified and best suited to help you make make your medication decisions.

    I would not presume to tell you what medication to take, I doubt anyone here will do that. I can tell you my experience with the medications you mentioned , but that has little to do with what YOU need or what medication reactions you might have. We are all different and you need to work with the best to treat YOU. That includes professionals who know YOU who can help you exercise and dietitians especially trained nurses, PD Society , etc.

    Others here will help you with many things that you need to do to help your medication work and your general health and changes needed in lifestyle etc.

    I am sorry if I am preaching, but this is not about anybody else's experience, it is only about specifically you. Good luck.

    Jim

  • Thanks Jim. He is a very young movement specialist. I just had a bad experience with the patch, also a dopamine agonist, but i will try again.

  • Thanks Jim. He is a very young movement specialist. I just had a bad experience with the patch, also a dopamine agonist, but i will try again.

  • Hi michaeIa13

    I found that I was starting to mistrust the competence of anyone younger than me. This is a large ever increasing majority portion of the world you understand. Then my son started showing me how I could do many things differently and better and my daughter told me not be so "old school". I realized that my generations time is waning. Now when I need assistance at the hardware store etc. I look for the smartest person not the oldest man. The old guys agreed with everything I said and reinforced my methods but the young people explain why I am doing it wrong and should not do it that way anymore. I then get more informed and it usually works out better. The understandings and methods are continuously changing and some of the old teachers and doctors should retire. By the way I see nothing odd or unusual in your Neuro's recommendations.

You may also like...